Alert archive / Colorado / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 126, NWS Pueblo, CO

September 9, 2006El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Sep 9, 2006, 1:56 PM MDT for El Paso County, Colorado. It was in force for 94 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 9, 2006, 1:56 PM MDT (19:56 UTC)
Expired
Sep 9, 2006, 3:30 PM MDT
In force
94 min
Issued by
NWS Pueblo, CO
Area
Counties, with a storm outline in the text

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 77 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 9, 2:04 PM MDTHAIL 0.755 E Monument, CO
Sep 9, 2:12 PM MDTHAIL 0.885 E Monument, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 7.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2006-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2006-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
761 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 091957
SVRPUB
COC041-092130-
/O.NEW.KPUB.SV.W.0126.060909T1956Z-060909T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
156 PM MDT SAT SEP 9 2006

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
  THIS INCLUDES THE CITY OF COLORADO SPRINGS...

* UNTIL 330 PM MDT...

* AT 155 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTHEAST OF GREENLAND...OR 15 MILES NORTH OF COLORADO SPRINGS...
  AND WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BLACK FOREST. 
  NORTHERN COLORADO SPRINGS.
  FALCON.
  PEYTON.
  CALHAN.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3913 10486 3904 10489 3884 10442 3912 10421

$$

METZE
5 follow-up statements
000 
WWUS55 KPUB 092012
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
211 PM MDT SAT SEP 9 2006

COC041-092130-
/O.CON.KPUB.SV.W.0126.000000T0000Z-060909T2130Z/
EL PASO CO-
211 PM MDT SAT SEP 9 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR NORTH CENTRAL EL PASO COUNTY...

AT 208 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BLACK FOREST...OR 14 MILES NORTH OF COLORADO SPRINGS...
AND WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  BLACK FOREST.
  PEYTON.
  FALCON.
  CALHAN.

AT 204 PM MDT A NATIONAL WEATHER SERVICE SPOTTER SAW HAIL THE SIZE 
OF PENNIES 5 MILES EAST OF MONUMENT.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

FREQUENT OR CONTINUOUS LIGHTNING WILL ALSO OCCUR. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF
CAUGHT OUTDOORS...STAY AWAY FROM WATER...METAL OBJECTS...AND ISOLATED
TALL OBJECTS SUCH AS TREES. IF INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF
POSSIBLE...UNPLUG ANY UNNECESSARY APPLIANCES BEFORE THE THUNDERSTORM
HITS.

LAT...LON 3912 10479 3908 10482 3884 10442 3912 10421

$$

METZE
000 
WWUS55 KPUB 092027
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
226 PM MDT SAT SEP 9 2006

COC041-092130-
/O.CON.KPUB.SV.W.0126.000000T0000Z-060909T2130Z/
EL PASO CO-
226 PM MDT SAT SEP 9 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR NORTH CENTRAL EL PASO COUNTY...

AT 224 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED NEAR BLACK FOREST...OR 13 MILES NORTHEAST OF
COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  BLACK FOREST.
  FALCON.
  PEYTON.
  CALHAN.

AT 204 PM MDT A NATIONAL WEATHER SERVICE SPOTTER SAW HAIL THE SIZE 
OF PENNIES 5 MILES EAST OF MONUMENT.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

FREQUENT OR CONTINUOUS LIGHTNING WILL ALSO OCCUR. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF
CAUGHT OUTDOORS...STAY AWAY FROM WATER...METAL OBJECTS...AND ISOLATED
TALL OBJECTS SUCH AS TREES. IF INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF
POSSIBLE...UNPLUG ANY UNNECESSARY APPLIANCES BEFORE THE THUNDERSTORM
HITS.

LAT...LON 3912 10473 3901 10481 3884 10446 3912 10421

$$

METZE
000 
WWUS55 KPUB 092047
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
247 PM MDT SAT SEP 9 2006

COC041-092130-
/O.CON.KPUB.SV.W.0126.000000T0000Z-060909T2130Z/
EL PASO CO-
247 PM MDT SAT SEP 9 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR NORTHERN EL PASO COUNTY...

AT 245 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM PEYTON TO BLACK FOREST TO
NORTH CENTRAL COLORADO SPRINGS...OR ALONG A LINE EXTENDING FROM 22
MILES NORTHEAST OF COLORADO SPRINGS TO 14 MILES NORTHEAST OF COLORADO
SPRINGS TO COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST AT
20 MPH.

LOCATIONS IMPACTED INCLUDE...
  PEYTON.
  FALCON.
  NORTHERN COLORADO SPRINGS.
  CALHAN.
  ELLICOTT.

THERE HAS BEEN A HISTORY OF VERY LARGE DAMAGING HAIL.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

FREQUENT OR CONTINUOUS LIGHTNING WILL ALSO OCCUR. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF
CAUGHT OUTDOORS...STAY AWAY FROM WATER...METAL OBJECTS...AND ISOLATED
TALL OBJECTS SUCH AS TREES. IF INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF
POSSIBLE...UNPLUG ANY UNNECESSARY APPLIANCES BEFORE THE THUNDERSTORM
HITS.

LAT...LON 3912 10459 3892 10484 3876 10434 3912 10409

$$

METZE
000 
WWUS55 KPUB 092106
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
305 PM MDT SAT SEP 9 2006

COC041-092130-
/O.CON.KPUB.SV.W.0126.000000T0000Z-060909T2130Z/
EL PASO CO-
305 PM MDT SAT SEP 9 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...

AT 302 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM CALHAN TO 6 MILES SOUTH OF 
PEYTON TO EAST CENTRAL COLORADO SPRINGS...OR ALONG A LINE EXTENDING 
FROM 29 MILES EAST OF COLORADO SPRINGS TO 18 MILES EAST OF COLORADO 
SPRINGS TO COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST AT 
20 MPH.

LOCATIONS IMPACTED INCLUDE...
  EAST CENTRAL COLORADO SPRINGS.
  YODER.
  RUSH.
  ELLICOTT.

THERE HAS BEEN A HISTORY OF VERY LARGE DAMAGING HAIL.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

FREQUENT OR CONTINUOUS LIGHTNING WILL ALSO OCCUR. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF
CAUGHT OUTDOORS...STAY AWAY FROM WATER...METAL OBJECTS...AND ISOLATED
TALL OBJECTS SUCH AS TREES. IF INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF
POSSIBLE...UNPLUG ANY UNNECESSARY APPLIANCES BEFORE THE THUNDERSTORM
HITS.

LAT...LON 3912 10450 3887 10476 3870 10405 3912 10405

$$

METZE
000 
WWUS55 KPUB 092120
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
320 PM MDT SAT SEP 9 2006

COC041-092130-
/O.CON.KPUB.SV.W.0126.000000T0000Z-060909T2130Z/
EL PASO CO-
320 PM MDT SAT SEP 9 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR CENTRAL EL PASO COUNTY...

AT 315 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF YODER TO 6
MILES NORTHWEST OF ELLICOTT TO EAST CENTRAL COLORADO SPRINGS...OR
ALONG A LINE EXTENDING FROM 30 MILES EAST OF COLORADO SPRINGS TO 18
MILES EAST OF COLORADO SPRINGS TO COLORADO SPRINGS...AND WAS MOVING
TOWARD THE SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  YODER.
  TRUCKTON.
  RUSH.
  SCHRIEVER AIR FORCE BASE.
  ELLICOTT.

THERE HAS BEEN A HISTORY OF VERY LARGE DAMAGING HAIL.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

FREQUENT OR CONTINUOUS LIGHTNING WILL ALSO OCCUR. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF
CAUGHT OUTDOORS...STAY AWAY FROM WATER...METAL OBJECTS...AND ISOLATED
TALL OBJECTS SUCH AS TREES. IF INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF
POSSIBLE...UNPLUG ANY UNNECESSARY APPLIANCES BEFORE THE THUNDERSTORM
HITS.

LAT...LON 3904 10429 3885 10473 3864 10407 3897 10406

$$

METZE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 4:12 AM MDT, 9 hours 44 minutes earlier.

Area forecast discussion, Sep 9, 4:12 AM MDT, 9 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
412 AM MDT SAT SEP 9 2006

.SHORT TERM...
(TODAY AND TONIGHT)

ELONGATED UPPER LOW OVER NRN CO IS SLOWLY MOVING EWD AND WILL
MOVE INTO NE TODAY. COLDER CLOUD TOPS ARE NOW E OF THE COKA BORDER
AND SHOWER ACTIVITY OF THIS MORNING HAS LARGELY ENDED ACROSS THE
CWA. LIGHT SNOW HAS BEEN FALLING AT KMYP MOST OF THE NIGHT WITH
TEMPS A DEG OR SO ABOVE FRZNG...SO WILL NOT BE SURPRISED TO SEE SOME
LIGHT ACCUMS THIS MORNING ON PIKES PEAK AND ABOVE THE HYR MTN
PASSES. WILL HAVE TO WATCH FOR SOME PATCHY FOG THIS MORN WITH MOIST
BL AND PARTIAL CLEARING EXPECTED...ALONG WITH GENERALLY LIGHT WINDS.
ALREADY AM SEEING DEWPT DEPRESSIONS APPROACH SATURATION IN THE SLV
AND ALONG THE I-25 CORRIDOR.

HAVE REDUCED POPS FOR THIS MORNING BUT WILL LEAVE MINIMAL CHANCES
INTACT WITH PRESENCE OF UPPER LOW AND VERY MOIST CONDITIONS. NOT
MUCH UPPER SUPPORT AS TROUGH AXIS WILL BE E OF THE REGION AND JET
OVR NRN NM. SLIGHTLY BETTER CHANCE OF PRECIP WILL COME LATER THIS
AFTERNOON AND EARLY EVE AS A WEAK NE SURGE DEVELOPS N OF A SW-NE
ORIENTED BOUNDARY FROM KTAD TO KGLD. EXTENT AND INTENSITY OF
CONVECTION WILL DEPEND ON HOW MUCH SUN THE AREA GETS TODAY...BUT
SHOULD BE ENOUGH TO SEE SOME SCT SHWRS AND ISOLD TSTORMS LATE IN THE
DAY. THIS ACTIVITY WILL DIE OFF LATER THIS EVE. TEMPS TODAY SHOULD
REBOUND 5 DEG OR SO ABOVE YESTERDAYS HIGHS...EXCEPT OVER FAR ERN
PLAINS WHERE CLOUD COVER WILL BE A LITTLE MORE EXTENSIVE. ROSE

.LONG TERM...
(SUNDAY THROUGH FRIDAY)

NAM/WRF SHOWS BROAD UPPER LOW OVER NEBRASKA SUNDAY THROUGH MONDAY
MORNING WITH SHORTWAVE ROTATING AROUND ITS WESTERN EDGE SUNDAY
NIGHT INTO MONDAY MORNING. GFS DOES NOT HAVE THIS FEATURE AS WELL
DEFINED. BOTH MODELS PRINTING OUT SOME PRECIPITATION OVER THE AREA
SUNDAY THROUGH MONDAY. WANTED TO GO HIGHER ON POPS...BUT INSTEAD
BLENDED WITH SURROUNDING OFFICES.

SHORTWAVE ROTATES SOUTH OF THE AREA MONDAY NIGHT...SO MONDAY NIGHT
AND TUESDAY FORECAST OF DRYING TREND WILL PREVAIL.

TREMENDOUS DIFFERENCES IN MODELS SOLUTIONS FROM WEDNESDAY ON. SOME
MODELS HAVE PROGRESSIVE DEEP LONG WAVE TROUGH MOVING OVER NORTH CENTRAL
US...WHILE SOME LATER MODEL RUNS SHOW DEEP LOW DEVELOPING OVER
PACIFIC NORTHWEST. NO CONSENSUS FROM MY SURROUNDINGS...SO DID MY
BEST TO BLEND. AM FAVORING GFS/EUROPEAN SOLUTION WITH BROAD WEST
SOUTHWEST FLOW LATER ON WITH THE POSSIBILITY OF A BIT OF MONSOON
MOISTURE LIFTING INTO THE AREA WEDNESDAY THROUGH FRIDAY. -TLM-

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

44/13
Hazardous weather outlook, Sep 9, 6:56 AM MDT, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
656 AM MDT SAT SEP 9 2006

COZ058>089-093>099-101300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
656 AM MDT SAT SEP 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND
EARLY EVENING...ESPECIALLY ALONG AND EAST OF THE RAMPART RANGE AND
WET MOUNTAINS. THE MAIN THREAT FROM THESE STORMS WILL BE CLOUD TO
GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY AND MONDAY
THROUGHOUT MUCH OF SOUTHERN COLORADO. THE MAIN THREATS WILL BE
CLOUD TO GROUND LIGHTNING... SMALL HAIL...GUSTY WINDS TO 40
MPH...AND LOCALLY HEAVY RAINFALL. FROM TUESDAY THROUGH
FRIDAY...ISOLATED THUNDERSTORMS WILL OCCUR MAINLY IN THE MOUNTAINS
AND HIGH VALLEYS...BUT MAY DEVELOP OR MIGRATE INTO THE PLAINS
THURSDAY AND FRIDAY. DURING THIS TIME FRAME...THREATS WILL BE
CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WIND GUSTS TO 45 MPH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 3:31 PM MDTSevere Thunderstorm WarningPUBEl Paso72 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.